Some possible symptoms of an Amitiza (lubiprostone) overdose include vomiting, shortness of breath, and fainting. The specific effects of an overdose will vary, depending on how much of the medication was taken and whether it was taken with other substances. Treatment options may include pumping the stomach, administering certain medicines, or providing supportive care. If you believe you may have overdosed on Amitiza, seek immediate medical attention.
An Introduction to an Amitiza OverdoseAmitiza® (lubiprostone) is a prescription medication approved to treat chronic constipation and irritable bowel syndrome with constipation. As with most medications, it is possible to take too much Amitiza. The specific effects of an Amitiza overdose will vary, depending on a number of factors, including the Amitiza dosage and whether it was taken with any other medications or substances.
Effects of an Overdose on AmitizaIt is not known what exactly to expect from an Amitiza overdose. In two reported cases (one of which involved a young child), no serious problems were reported. In studies where a high dose of Amitiza (six times the highest recommended dose) was taken, the following effects were seen:
- Abdominal pain (stomach pain)
- Flushing or hot flashes
- Shortness of breath
- Pale skin
- Stomach discomfort
- Loss of appetite
- Chest pain
- Dry mouth
Treatment for an Amitiza OverdoseThe treatment for an Amitiza overdose will vary. If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Amitiza.